Alert archive / Kansas / Flash Flood Warnings in 2014

Flash Flood Warning 24, NWS Goodland, KS

July 18, 2014Cheyenne County, Sherman County, Kansas

NWS Goodland, KS issued this flash flood warning at Jul 18, 2014, 9:34 PM CDT for Cheyenne County, Sherman County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2014, 9:34 PM CDT (02:34 UTC)
Expired
Jul 19, 2014, 12:30 AM CDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Cheyenne County, KS, Sherman County, KS

The radar

The Goodland radar (KGLD), 12 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
2971 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WGUS53 KGLD 190234
FFWGLD
KSC023-181-190530-
/O.NEW.KGLD.FF.W.0024.140719T0234Z-140719T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SHERMAN COUNTY IN NORTHWEST KANSAS...
  SOUTHERN CHEYENNE COUNTY IN NORTHWEST KANSAS...

* UNTIL 1130 PM MDT/1230 AM CDT/

* AT 833 PM MDT/933 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
  THE WARNED AREA. RADAR ESTIMATES THAT GREATER THAN 2 INCHES OF     
  RAIN HAVE FALLEN IN SOME AREAS OVER THE PAST HOUR. SHERMAN COUNTY  
  EMERGENCY MANAGEMENT REPORTS COUNTY ROADS WASHED OUT 14 MILES      
  NORTH NORTHWEST OF GOODLAND.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GOODLAND AND RULETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3969 10145 3915 10159 3915 10200 3970 10189

$$

MARTIN
2 follow-up statements
700 
WGUS73 KGLD 190401
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1001 PM MDT FRI JUL 18 2014

KSC023-181-190530-
/O.CON.KGLD.FF.W.0024.000000T0000Z-140719T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERMAN KS-CHEYENNE KS-
1001 PM MDT FRI JUL 18 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CHEYENNE AND
CENTRAL SHERMAN COUNTIES UNTIL 1130 PM MDT/1230 AM CDT/...

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR...PRIMARILY IN RURAL AREAS WEST OF HIGHWAY 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.

&&

LAT...LON 3969 10145 3915 10159 3915 10200 3970 10189

$$

024
742 
WGUS73 KGLD 190523
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 PM MDT FRI JUL 18 2014

KSC023-181-190539-
/O.EXP.KGLD.FF.W.0024.000000T0000Z-140719T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERMAN KS-CHEYENNE KS-
1123 PM MDT FRI JUL 18 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN CHEYENNE
AND CENTRAL SHERMAN COUNTIES WILL BE ALLOWED TO EXPIRE AT 1130 PM
MDT/1230 AM CDT/...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3969 10145 3915 10159 3915 10200 3970 10189

$$

024

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 6:22 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 18, 6:22 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT FRI JUL 18 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 208 PM MDT FRI JUL 18 2014

THIS EVENING...SURFACE TROUGH OVER EASTERN COLORADO RUNNING
ROUGHLY FROM STERLING TO JUST WEST OF YUMA TO LIMON IS ASSOCIATED
WITH INCREASING MOISTURE DISCONTINUITY AND NOW DEVELOPING TOWERS
VCNTY AND NE OF LIMON. EXPECTING SCATTERED THUNDERSTORMS TO
DEVELOP ON THIS FEATURE AND MOVE EAST THROUGH 03Z. DECENT CAPE
OVER 1000 J/KG AND 6 KM SHEAR OF 35 KTS WILL MEAN A FEW STORMS
WILL BECOME ORGANIZED PRODUCING STRONG WIND GUSTS AND MARGINALLY
SEVERE HAIL. STORMS WHICH FORM THIS AFTERNOON ARE EXPECTED TO MAKE
IT INTO THE WESTERN 1-2 TIERS OF KANSAS COUNTIES BEFORE DISSIPATING
AROUND 03Z.

SURFACE FEATURES WILL MOVE LITTLE TONIGHT INTO SATURDAY WITH THE
SURFACE TROUGH/DRYLINE BEING JUST A LITTLE FURTHER EAST...ALONG
THE CO-KS STATE LINE BY SAT AFTERNOON. THIS WILL LIKELY BE A
FEATURE FOR STORM DEVELOPMENT AGAIN TOMORROW. ALTHOUGH THE BEST
INSTABILITY AXIS SATURDAY AFTERNOON IS ADVERTISED TO BE A BIT EAST
OF THIS FEATURE...LYING ALONG AND EAST OF HWY 83 BY MID
AFTERNOON...SURFACE DEWPOINTS OF 55-60 ARE INDICATED BY THE NAM
JUST EAST OF THE DRYLINE. THUNDERSTORMS AGAIN APPEAR LIKELY ALONG
AND EAST OF THE TROUGH/DRYLINE AXIS...MOVING E-SE.

TEMPERATURES WILL WARM INTO THE LOWER AND MIDDLE 90S SATURDAY
AFTERNOON GIVEN FORECAST 850 MB TEMPS IN THE LOW 30S OVER GLD
AREA.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 140 PM MDT
FRI JUL 18 2014

SATURDAY NIGHT-MONDAY...MAIN WEATHER STORY FOR THE PERIOD WILL BE
THE HEAT. 500MB HEIGHTS SLOWLY RISE THROUGH THE PERIOD AS UPPER
RIDGE BUILDS OVER THE AREA. 850 TEMPERATURES SUNDAY IN THE UPPER 80S
TO LOW 90S SUPPORT AFTERNOON HIGHS IN THE 90S EXCEPT 100-105 ACROSS
THE EASTERN 1/2 TO 1/3 OF THE AREA. ON MONDAY 850 TEMPERATURES COOL
ABOUT 3-6F ACROSS THE AREA SUPPORTING HIGHS IN THE MID 90S TO AROUND
101. OVERNIGHT LOWS WILL ALSO BE ABOVE NORMAL WITH 60S SATURDAY
NIGHT...60S AND LOW 70S SUNDAY NIGHT.

AS FAR AS PRECIPITATION CHANCES...NAM/GFS/ECMWF ARE SHOWING AN AREA
OF 700-300MB MOISTURE AIDED BY UPPER JET MAX ROTATING AROUND THE
UPPER HIGH AND INTO THE AREA AROUND THE TIME OF PEAK HEATING SUNDAY
AFTERNOON TO SUPPORT CURRENT FORECAST OF SLIGHT CHANCES FOR
THUNDERSTORMS. THESE SLIGHT CHANCE POPS LOOK TO LINGER THROUGH THE
EVENING AS LOW LEVEL JET STRENGTHENS ACROSS THE AREA. ON MONDAY SFC
TROUGH BISECTS THE AREA AND SHOULD ACT AS A FOCUS FOR AFTERNOON
THUNDERSTORMS ACROSS THE AREA. WITH 700MB TEMPERATURES IN THE 16-18C
AREA COVERAGE SHOULD BE FAIRLY LIMITED AND FROM LOCAL RESEARCH
SEVERE WEATHER MINIMAL IF AT ALL.

MONDAY NIGHT-FRIDAY...500MB HEIGHTS CONTINUE TO SLOWLY RISE THROUGH
WEDNESDAY AS CENTER OF UPPER RIDGE COVERS THE AREA. ON THURSDAY AND
FRIDAY THE UPPER RIDGE MOVES SOUTH A BIT TOWARD SOUTHERN
COLORADO/NORTHERN NEW MEXICO WHILE ALSO DEAMPLIFYING AS LOW PRESSURE
MOVES ALONG THE US/CANADIAN BORDER. HIGH TEMPERATURES WILL REMAIN
ABOVE NORMAL WELL INTO THE 90S AND POSSIBLY. LOWS GENERALLY IN THE
60S TO LOW 70S.

LOOKING AT PRECIPITATION CHANCES...LOOKS LIKE WE COULD SEE SOME
THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING AS A FRONTAL
BOUNDARY EXTENDS WEST TO EAST ACROSS THE AREA. HOWEVER...700MB
TEMPERATURES OF 16C-18C MAY BE ENOUGH TO CAP ANY DEVELOPMENT. A
FAIRLY STRONG WEATHER DISTURBANCE EMERGES OFF THE FRONT RANGE
WEDNESDAY AFTERNOON MOVING OVER THE AREA WEDNESDAY NIGHT. OUR AREA
IS FAIRLY UNSTABLE AND MAY HAVE A FOCUSING MECHANISM IN THE FORM OF
A WIND CONVERGENCE AREA DURING THE DAY. 700MB TEMPERATURES ARENT
QUITE AS HOT SO CAPPING MECHANISM MAY BE WEAKER AND CANT COMPLETELY
RULE OUT A FEW THUNDERSTORMS THROUGH THE PERIOD. FOR THURSDAY AND
THURSDAY NIGHT 700MB TEMPERATURES WARM BACK INTO THE 17C-19C RANGE
WHICH SHOULD REALLY LIMIT CONVECTIVE POTENTIAL. FINALLY FOR
FRIDAY...GFS SHOWING NORTH TO NORTHEAST WINDS AND COOLER AIR MOVING
INTO THE AREA. DESPITE MODEST INSTABILITY ACROSS THE FAR SOUTH
CONVECTIVE INHIBITION RATHER HIGH...ENOUGH THAT WHEN COMBINED WITH
700MB TEMPERATURES AROUND 17C PUT A LID ON THUNDERSTORM CHANCES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 517 PM MDT FRI JUL 18 2014

WIDELY SCATTERED THUNDERSTORMS WILL DISSIPATE WITH LOSS OF SURFACE
HEATING THIS EVENING AND ARE NOT EXPECTED TO DIRECTLY IMPACT
EITHER KGLD OR KMCK. OVERNIGHT...LOW CLOUDS WILL DEVELOP ACROSS
WESTERN KANSAS AND STREAM NORTHWARD...POSSIBLY RESULTING IN A
PERIOD OF IFR OR VLIFR DUE TO LOW CEILINGS AT EITHER TERMINAL
AROUND SUNRISE SATURDAY MORNING. SCATTERED THUNDERSTORMS WILL
DEVELOP ONCE AGAIN SATURDAY AFTERNOON WITH PEAK HEATING AND
SURFACE TROUGH/DRY LINE IN THE AREA FOR INITIATION.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DLF
LONG TERM...99
AVIATION...024
Hazardous weather outlook, Jul 18, 11:57 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1057 AM MDT FRI JUL 18 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191415-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1057 AM MDT FRI JUL 18 2014 /1157 AM CDT FRI JUL 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AROUND 2-3 PM MDT
ALONG A SURFACE TROUGH/DRYLINE WHICH WILL BE LOCATED FROM SIDNEY
NEBRASKA TO YUMA AND FLAGLER IN EASTERN COLORADO. OTHER STORMS
WILL DEVELOP ON THE HIGHER TERRAIN FURTHER WEST. SOME OF THESE
STORMS WILL MOVE INTO WESTERN KANSAS AND EXTREME SOUTHWEST
NEBRASKA BEFORE DISSIPATING THIS EVENING...MAINLY WEST OF HIGHWAY
25. HAIL UP TO HALF DOLLAR SIZE AND ISOLATED DAMAGING WIND GUSTS
WILL BE THE MAIN THREATS WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AFTERNOON SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE
COLORADO BORDER AND SOUTH OF I-70 THROUGH THE EARLY EVENING.
LARGE HAIL UP TO HEN EGG SIZE...DAMAGING WIND GUSTS...AND BLOWING
DUST WILL BE THE PRIMARY THREATS. HEAVY RAINFALL WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED OVER EASTERN COLORADO AND OVER NEBRASKA
AND KANSAS WEST OF HIGHWAY 25 THIS EVENING.

In the hours before

Local storm report, Jul 18, 9:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     10 E HALE               39.61N 101.94W
07/18/2014                   CHEYENNE           KS   EMERGENCY MNGR

            POWER LINES DOWN. GRASS FIRE RESULTED FROM LIVE WIRES ON
            THE GROUND. TIME ESTIMATED BY RADAR.

&&

KOCHASIC
Local storm report, Jul 18, 9:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
817 PM MDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             5 W GOODLAND            39.35N 101.80W
07/18/2014  M1.25 INCH       SHERMAN            KS   NWS EMPLOYEE

&&

024
Local storm report, Jul 18, 9:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
821 PM MDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             1 NE GOODLAND           39.35N 101.70W
07/18/2014  E0.75 INCH       SHERMAN            KS   COCORAHS

&&

KOCHASIC
Local storm report, Jul 18, 9:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             5 W GOODLAND            39.33N 101.80W
07/18/2014  E1.25 INCH       SHERMAN            KS   NWS EMPLOYEE

&&

KOCHASIC
Local storm report, Jul 18, 9:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
826 PM MDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND GST     5 W GOODLAND            39.35N 101.80W
07/18/2014  M63 MPH          SHERMAN            KS   MESONET

&&

KOCHASIC
Local storm report, Jul 18, 9:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     FLASH FLOOD      14 NNW GOODLAND         39.54N 101.80W
07/18/2014                   SHERMAN            KS   EMERGENCY MNGR

            ROAD FLOODED AT SHERMAN COUNTY ROADS 78 AND 15.

&&

KOCHASIC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:24 PM CDTFlash Flood WarningGLDCheyenne3 hr
Jul 18, 7:24 PM CDTSevere Thunderstorm WarningGLDCheyenne39 min
Jul 18, 7:48 PM CDTSevere Thunderstorm WarningGLDCheyenne42 min
Jul 18, 8:09 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman66 min
Jul 18, 8:52 PM CDTSevere Thunderstorm WarningGLDSherman29 min
Jul 18, 9:05 PM CDTSevere Thunderstorm WarningGLDSherman55 min
Jul 18, 9:43 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace36 min
Jul 18, 10:12 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace40 min
Jul 19, 2:58 PM CDTHeat AdvisoryGLDDecatur, Graham, Norton, Sheridan28 hr
Jul 19, 2:58 PM CDTHeat AdvisoryGLDDecatur, Gove, Graham, Norton, Sheridan53 hr

Nearby

Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.